Signs of a Heroin Addiction

woman holding their head in pain from the Signs of a Heroin Addiction

Heroin is a highly addictive depressant that causes a rapid and intense high to users. Chronic use can have severe effects on a person’s mental and physical health. Learning how addiction works and knowing how to identify the signs of heroin addiction can enable you to help a loved one who is experiencing this substance use disorder.

A certified drug detox center in South Florida will help you to overcome addiction through various programs, including:

What Are the Signs of Heroin Addiction?

People addicted to heroin can exhibit several common symptoms, as is the case with any other drug. Understanding these signs is vital since you can help save a life by referring the individual to a licensed heroin detox center for treatment. The symptoms mainly include mood, physical, behavioral, and mental changes.

Behavioral changes

Heroin is extremely potent and can completely alter an individual’s behavior. For example, those with heroin abuse issues often avoid friends, relatives, family members, and social situations because of indulging in the drug. Also, performance at work or school can decline. Losing your job or dropping out of school is possible.

When those who are addicted cannot get the drug after the effects wear off, they can experience various withdrawal symptoms, including:

  • Watery eyes and runny nose
  • Severe sweating
  • Muscle spasms
  • Severe cramping
  • Diarrhea and nausea
  • Intense craving for heroin

Chronic addiction makes users obsessed about the next dose, and they can do anything to get money for the drug. Apart from stealing, such a person may display a strange expenditure pattern and substantial financial losses.

People suffering from heroin addiction tend to lie about their actions and use deceptive measures to continue using even when the signs of heroin addiction are apparent.

Lethargy

Although consuming heroin leads to extreme euphoria, drowsiness for long periods can follow. You’ll notice this when the person experiences a sudden energy drop and unusual sleep patterns. Lethargy is also visible in failure to think correctly, poor muscle coordination, and slurred speech.

Physical Effects

Heroin can have severe physical effects on the user, including drastic weight loss, vomiting, breathing difficulties, and pupil dilation. In most cases, those with a substance use disorder focus on using the drug to get high, ignoring proper nutrition and diet. Those taking heroin through injection develop puncture marks on particular areas.

Some users avoid injecting arms and other apparent areas; they prefer the buttocks, between the toes, and ankles to hide their habit.

Drug Paraphernalia

Someone who has syringes and cannot prove a medical reason may be addicted to heroin since the injection is one of the common ways of taking heroin. Typically, mixing powdered heroin to form a liquid requires dilution. People do this using tools like a filter, spoon, and lighter.

Other noticeable paraphernalia may include tiny plastic bags for storage, aluminum foil, and glass pipes.

Start Heroin Detox at Summit Detox

Heroin causes life-threatening effects on users. Without attending a drug detox center, thousands of people die every year due to drug overdose, and a substantial percentage lose their lives due to heroin. Some of these deaths occur due to drug interactions; many people in the U.S. mix heroin with other illicit and prescription drugs.

Do you abuse heroin or know someone who is struggling with addiction? Heroin has high potency and is one of the most addictive drugs worldwide, so seek prompt treatment. Dependence can lead to severe consequences, including death due to overdose.

If you notice a loved one exhibiting the signs of heroin addiction, contact Summit Detox immediately. Call us at 866.341.0638 to schedule a consultation.

We Accept Most Insurances

Call us confidentially at (888) 995-5265



Start Your New Journey

Speak to Our Admissions Advisors Today.
 (888) 995-5265

Privacy Guaranteed

Coronavirus (COVID-19): Response and Updates for Patients, Families, and Referents Read More